| Model Number |
23375 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/08/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a balloon burst occurred.The 80% stenosed target lesion was located in the mildly tortuous and severely calcified common iliac vein.A 16-6/5.8/75 xxl esophageal was selected for use.During the procedure, the balloon burst upon first inflation at 5 atmospheres for a few seconds.The device was removed without any problem, and the procedure was completed with another of the same device.There were no patient complications were reported.
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an xxl balloon catheter.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A longitudinal tear was identified in the balloon material.The tear measured 5mm and was located in the mid region of the balloon.The rated burst pressure for this device is 8 atmospheres as per xxl specification.A visual and tactile examination identified no issues with the shaft of the device.A visual examination identified no issues with the tip of the device that could have contributed to the complaint incident.
Event or Problem Description